Saturday, August 02, 2014
Sunday, October 30, 2011 swany, Community Member, asks

Q: Can I Take Advil And Excedrin?

Answer This
Answers (2)
Nancy Harris Bonk, Health Guide
10/30/11 7:28pm

Hi swany,

What do you mean? Can you take advil and excedrin together? No, it's not a good idea to take them together because Advil (ibuprofen) is a nonsteriodal anti-inflammatory drug pain reliever and Excedrin is also a pain reliever that contains acetaminophen, aspirin and caffeine. These two drugs taken together have what's called a major drug interaction, something to do with aspirin and ibuprofen and blood clotting issues. 

There is good news, there are now over 100 medications and supplements that can be used for Migraine and headache prevention. The frustration of trying to find what works for us can make it seem as if we've tried it all, but with so many possible preventives, it's literally impossible to have tried them all. See Migraine preventive medications - too many options to give up! for more information.

 

Good luck

Nancy

 

Reply
MigraineRN, Community Member
10/30/11 4:53pm

You should not take Advil and Excedrin together because the Excedrin contains Aspirin which is an NSAID, Advil is also an NSAID, taking these in excess can cause damage to your kidneys.  

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By swany, Community Member— Last Modified: 10/30/11, First Published: 10/30/11